Depression Community
nuvigil and anxiety and depression
About This Community:

This patient support community is for discussions relating to depression, counseling, sleep problems, and nutrition.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

nuvigil and anxiety and depression

Hi.  I have been on antipressants and klonapin for over 4 years.  My pdoc and I finally found a combo that works..I am diagnosed with GAD and Bipolar 2.  I am on Effexor XR 225 mg. Lamictal 200 mg. Seraquel ( pm 200 mg) and klonapin 1 mg. 3 times a day.  I have been doing great!  Recently he put me on Nuvigil due to daytime sleepiness, possibly from sleep apnea as I snore like a freight train and wake up during the night.  I have been on the Nuvigil 250 mg for a week.  Now I am noticing that my anxiety and depression are coming back....I have researched on the internet about Nuvigil and one of the side effects is anxiety and depression, so I am going to stop taking and call him.  My question is has anyone else experienced this?  I go see him in December for my med maintenance appt.  I want to add that this is a bad time of the year for me as my 19 year old son was murdered in Dec. of 1997 and his birthday is coming up on Nov. 29.  I think there have been other times, at this year, that I have been depressed and he never wants to change meds as that may have something to do with it.  I am looking into the sleep apnea. my doc says might have to do with adenoids (adenoids) and my left nostril is very closed up.  So much going on....anyway, really need to know if anyone has experienced this with Nuvigil.  Sorry this is so long.  
11 Comments Post a Comment
Blank
Avatar_f_tn
No, I have no experience with this med. I think it's a good idea that you will be calling your Dr about these side effects. I also think it's a good idea to get to the bottom of your sleep apnea, which you're doing. Then you would'nt need this med.
I'm so sorry about your son. It has got to be the hardest thing in the world to lose a child. Have you ever been in grief counseling? It may really help. We do have a grief forum here at MH is you want to check it out.
Blank
433485_tn?1321816990
Thanks.  I have been in counseling, but stopped last spring as I was feeling better and I had a new grandaughter born.  Now I am experiencing depression and anxiety again.  I am afraid these meds have pooped out.  This is the longest ( 1 year) that a combo of meds has worked.  Due to the bad time of the year for me ( my son ) my pdoc is probably not going to want to change my meds.  I am involved with a National Organization that supports parents that have lost children to murder as well as anyone who has experienced a loss of a loved one to murder.  I have stopped the Nuvigil ( last dose on Sat.) I had another anxiety attack and had to take my rescue pill ( Ativan .5mg).I know you're not supposed to take 2 benzos but that is the one that always works.   Usually I only need to take one every week or two.  Sometimes longer.  In the last 4 years, we have experimented with different drug combos and sometimes they will work for a month or two, then we change.  Like I said in the first post, this is the first combo that has worked for the longest.  I am going to call him tomorrow and tell him I stopped Nuvigil due to the side effects (  breakthrough anxiety and depression ) that I am experiencing.
Thanks so much for answering my post so quickly.
Blank
Avatar_f_tn
It might be time for a dose increase. Yes, these meds can poop out on you. I think I would try the increase before anything else though.
Congratulations on your new grand daughter. That must be exciting.
I do think alot of what you're going through is the time of year it is. Your sons birthday and when you lost him. I lost my uncle to murder and the date just passed a couple of weeks ago. It was such a hard time for my mom and the rest of the family. We also have a grief forum here at Medhelp if you want to post there.
The med may not be completely out of your system yet and that's why you may still be having anxiety and panic attacks. Like I said, I have no experience with this med. Can you call your pharmacy and ask how long it stays in your system?
Blank
433485_tn?1321816990
Hi.  I thought about a med increase but the problem is that I am on max dose of Effexor and Lamictal already.  Not sure the doc would increase, especially at this time of the year when he knows it's tough.  However, I have read on the internet of people on much high doses than I am on.  I called him and he said that the Nuvigil doesn't stay in your system long.  Also, when I am having an anxiety attack, I was allowed to take an Ativan, even though I am already on a benzo ( klonopin).  
They work great, however yesterday he said I can only take 3 of them a week....Sorry about your uncle...Murder is a hard thing to deal with.  It's almost 15 years and the pain, especially around this time of the year, has not gone away, just gotten softer.
Blank
Avatar_f_tn
You take Effexor XR, right? I'm not sure about upping that dose either. It's a little different from regular Effexor. I kind of agree with your Dr about changing anything right now. That's just my opinion. You know how a med change can cause new symptoms and more anxiety and depression at times until you get used to it. Something you do not need right now.
Blank
433485_tn?1321816990
You're right...he is not going to want to make changes at this time. I thought about cancelling but feel that he needs to know how I am feeling.  What is the different between Effexor and Effexor xr?
Blank
Avatar_f_tn
Efeexor XR is an extended release med. Where as regular Effexor is not. It all gets in to your system right away. The XR does not. I hope that makes sense.
I think Your Dr needs to know how you're feeling too. I wonder if you can cut back on the Klonopin and increase the Ativan? It really sounds like you need more help with your anxiety right now.
Blank
433485_tn?1321816990
Thanks for explaining.  I am going to talk to my doc about just what you said.  Decreasing the Klonopin ( as it does not seem to be helping) and increasing the Ativan.  The only thing about that is Klonopin is a long lasting benzo where I have heard that Ativan is not.  I am definately going to let him know how I am feeling.  Plus, stress at work is not helping either.  I am afraid that the other meds are pooping out or it is just my bad time of the year. So weird how it just happened so quickly!
Blank
433485_tn?1321816990
Also, wanted to tell you thanks for talking to me...I feel that there is no one to talk to except my husband and he is very supportive but has never experienced this so trys to help as much as he can.
Blank
7560348_tn?1392010237
The ativan works more quickly if needed when placed under the tongue and let desolve.
I see it has been a while, was wondering if you are still taking Nuvigil? I just started today and have already noticed a difference...for the better. I have been on the benzos u mention but do not take any regularly. I know you talked about your anxiety and depression coming and going. Did it ever disappear for over a year?
I tried many for my anxiety, and it was sooo bad but finally 8 years ago started taking Paxil cr and it has been the best one for me, no anxiety at all. Or should I say fears? It was always fears of the unknown, such a scary scary time for me. When it all started I was just 22 years old, now 53. Anyway, if I can help I will, give me a hollar or for that matter, if anyone wants. Id love to help as I was helped myself. Thanks for reading/listening.
Blank
7560348_tn?1392010237
The ativan works more quickly if needed when placed under the tongue and let desolve.
I see it has been a while, was wondering if you are still taking Nuvigil? I just started today and have already noticed a difference...for the better. I have been on the benzos u mention but do not take any regularly. I know you talked about your anxiety and depression coming and going. Did it ever disappear for over a year?
I tried many for my anxiety, and it was sooo bad but finally 8 years ago started taking Paxil cr and it has been the best one for me, no anxiety at all. Or should I say fears? It was always fears of the unknown, such a scary scary time for me. When it all started I was just 22 years old, now 53. Anyway, if I can help I will, give me a hollar or for that matter, if anyone wants. Id love to help as I was helped myself. Thanks for reading/listening.
Blank
Post a Comment
To
Recent Activity
6530778_tn?1396763315
Blank
Irisbritney commented on Irisbritney's status
5 hrs ago
2020005_tn?1404435525
Blank
KTowne commented on KTowne's status
5 hrs ago
1302038_tn?1401843053
Blank
TinaR10 commented on TinaR10's status
6 hrs ago
MedHelp Health Answers
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
480448_tn?1403547723
Blank
nursegirl6572
PA
1110049_tn?1384640486
Blank
4Maddie44
Dorset, United Kingdom
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
mandy876
haltom city, TX
Depression Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
480448_tn?1403547723
Blank
nursegirl6572
PA
1110049_tn?1384640486
Blank
4Maddie44
Dorset, United Kingdom
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
mandy876
haltom city, TX